View Full Version : High-Dose Adderall Paradoxical Effect / Trying to Lower Dose


freshtodef
02-24-14, 01:52 AM
I had been taking 20mg of Adderall for a while before rather suddenly increasing my dose over just a few months all the way to 100mg.

At first I thought everything was fine. BTW, I also take anti-depressants (Lexapro 20mg + Abilify 10mg). Despite my increased dose, it seemed like my anti-depressants were able to still keep the anxiety side effect at bay.

Also, it seemed like the 100mg of Adderall was lasting through the day so that I wasn't feeling the crashes as badly.

But then I started to notice myself getting really sleepy.

It took some trial and error, but I finally realized that it was the high-dose of Adderall that was making me sleepy.

I realized this is 2012 and decided to cut back on Adderall. It was painful, but I got my dose back down to about 40mg and things were looking up. Then due to some sudden changes in my working and living situations, I got really stressed out and lost my discipline for lowering the Adderall and it got back up to 100mg. In the short term, increasing the dose helped me deal with all the stressful changes, but eventually I started to get sleepy again. So sleepy that I would literally spend the whole day just taking naps.

The work/living situation changes are gone, and I've decided to try and get my dose back down to the 40's or maybe even the 20's like it used to be.

But it's just so hard! I feel the withdrawal really badly. I TRY to do it gradually, but it feels like no pain no gain.

I've thought about going to rehab to see if maybe being in that type of environment would help ease the pain.

It just really sucks and I'm ****** at myself for letting my dose get back up to 100mg AFTER I realized it was making me sleepy the first time and successfully got it back down to the 40's (as painful as that was).

Are there any tricks for lowering one's Adderall dose without feeling such horrible withdrawal? I know the answer is probably to just do it more gradually.

When lowering my Adderall, it really makes me a mess. I'll get chills, terrible anxiety, and feel EXTREMELY lethargic. I get so much anxiety that I'll start to cry even.

I don't really have a specific question, but I just really want to turn a new leaf and get back to where I was when I was at the steady lower dose. But it's just so painful and hard! I guess there's no easy way around it.

I feel like I need to just stick it out and lower my dose as gradually as possible and let my brain receptors have a break from all that abundance of extra dopamine.

One thing that makes it really hard is that I frankly just get bored. While lowering my Adderall, I basically have to just rest and lay in bed. I don't have the energy or will to do anything. Not even fun things. I sort of just have to lounge in bed all day. I try to force myself to exercise but it feels like the Adderall is the main thing and I just need to wait for my brain to adjust back to the lower dose.

It sucks because I've taken extended breaks from Adderall in the past, and during those breaks my ADHD symptoms get really bad. So I know I'll always need Adderall if I want to get a handle on my ADHD symptoms. But I feel as though I can never find the right balance. Adding the anti-depressants helped a lot in dealing with the anxiety. But I would still get crashes.

I know I'll never be 100% sharp/able to concentrate, but I just wish I could find that happy medium where I have a solid medication regimen that I could just stick with.

I guess I don't really have questions. I'm just venting and wondering if anyone had tricks regarding my situation. But this just sucks.

dvdnvwls
02-24-14, 02:59 AM
If you resolve never ever to undo any dosage reduction you make, let's say until you get down to 30 anyway, then you will get there eventually. Even that might be enough to get the job done.

someothertime
02-24-14, 03:13 AM
what role if any has the doctor had in all this?

the problem here is that you feel you have the choice... this is what health care professionals are for...

i mean... i know where your coming from that as life changes your response to meds varies... and as you've seemed to have worked out... adjusting the meds with the flow of life... can often lead to bigger predicaments than the smaller stresses during those hard times...

suggest the rehab option... and / or some form of behavioral treatment... i believe a clinical approach would be to suppliment your come down with some sort of "smoothing" med so that that time is not so chronically dreary...

the important thing in all this is that there is also a good clear look at your med mix... and behavioral skills / therapy so that meds are no longer the only tool in your arsenal... and that in future you can recognise this and either apply other tools or seek appropriate advise...

so the tricks a subtle if any... it's going to get hard before it get's easy...